hi- this is gail - haven't been on in a while..daughter (27) sick since she was 8 with CD - but since I can't many people on humira for cd, decided to ask RA patients for advice - she started taking humira early december (nothing else has been working - had colon removed 6 years ago and was all better until last April when relapsed - now in small intestine and esp bad around stoma site - still on 6 mp though doesn't seem to do any good & had disastrous reaction to Remicade) - took 80 mg first dose 12/8, then switched to 40 mg every other week - had immediate fantastic positive respone to the 80mg - wore off after 12 days - then mixed response to the 40 - doc upped it to 40 every week - now he wants to up it to 80 mg every week - is anyone out there on that high a dose - if so, what's been the reaction? any concerns?
thanks so much for any advice/support you can offer?
Good to hear from you, but of course not under the circumstances! So the Crohns is really bad in the small intestine? That's where mine is @ the worst as well.
From personal experience: I'm taking Humira 40mg every 3 to 4 days now and Imuran 50mg daily plus Pentasa 500mg X4 and prednisone 30mg daily. This is what my GI wants to do to get a grip on the small intestine.
Being on the higher dosage of Humira I do believe is helping. In fact, I think it is benefitting the Crohns more than the RA! Although I still get terrible bouts of diarrhea and horrific cramps. But they do seem to be spreading out and not every single day.
I think 80mg every week is OK. I basically do that. For example 40mg on Monday and then another 40mg injection Thursday. Or pretty much if I can go the whole 4 days I will without it...but when I feel the joints getting unruly I shorten the intervel.
He's also hoping this will further help the RA flare and joint problems along with the CD.
Does your daughter have to take the 80mg on the same day? Or can she take one shot one day and the other say 3 days later?
Best wishes. I know this is difficult and so frustrating.
sounds like the doc doesn't want to find out what will happen if he pulls her off the 6MP! i can't blame em either! perhaps the 6MP isn't making things better...but perhaps it's keeping things from getting absolutely horrific! like me & the Humira...i've been on 2 TNFs over 2 years and they do not seem to be making anything BETTER...but the docs are thinking that by being off of them...it would be worse.
i was off enbrel for a month and it did get worse...so i know i definitely do better on a TNF than off.
Post Edited (missie1227) : 2/7/2006 7:33:08 PM (GMT-7)
a-hah! very cool. so this is new! having a diagnoses of PA should be enough for the processing of Humira. you should have no problem....let him worry about the coding!
let your weary head lay down for the night! this is enough to stress a person out to the max.
good things will come your way. once everything gets settled with the injections...we hope for the best.
take good care.